Worst medical 10 days for as long as I can remember.

I actually feel as though I am dying. I did something stupid, but once I had started there was no going back, but I don’t know how much longer I can take it.

Three weeks ago, I decided to reduce my Escitalopram from 20mg per day to 10mg per day, simply by breaking it in half. For a week I felt fine, but then by the start of the second week, I started to feel sick around 2-3pm every day. To start with, I thought I was pregnant, but did a test which came back negative. I also had bad stomach pains, and really bad trapped wind, so bad that I couldn’t actually sit down without wincing. I went to the doctor – it was actually the prescribing nurse as there were no doctor appointments available and I was desperate – who gave me a prescription for an anti-sickness tablet and told me to come back if it got any worse. I told her I was halving my medication in order to come off it and she told me that was fine, and to carry on as I was.

It was then that I came to a conclusion which was probably by downfall. I realised that how bad I was feeling then, well when it had all settled down at 10mg per day, I would have to go through it again to make the step from 10mg – 0mg, and I couldn’t face that. I decided to stop taking the tablets completely, 10 days after I had halved the dose from 20mg to 10mg. For a couple of days, I felt the same, and then I began to feel progressively worse.

(I know I’m stupid, but by the time I realised how stupid I am, I understood that I would have to go through this all again if I started taking them again).

Fast forward to about 5 days ago. Everything I eat and drink comes back up within 30 minutes, so I am consequently weak and dehydrated. I have such bad vertigo when I stand up the ground comes towards me on its own accord. The nausea is constant but comes in waves every now and again, but I am so weak I can’t even get myself to the toilet, I just hold a bowl under my skin. I have diarrhoea. I am so, so dizzy. I have electric shocks in my hands and my head (not painful more like a jolting sensation).

This has been my life for the past five days. I can’t work so have been off sick. On a plus side, I am now 11stone 1 lbs, 1 lbs from my target which I have now made an ‘interim’ target and revised my final target to 10 stone 6lbs (this is the subject for another blog post I know, but it’s fine, I want to be healthy, please don’t dig at me right now I can’t take it).

The only positive side – emotionally I am coping. In fact, I am more than coping, I am happy. Despite being weak and this making me emotional and crying A LOT, I don’t feel depressed, suicidal or any self harm urges.

I have googled this  and it is called SSRI Discontinuation Syndrome. I was glad to see it was actually a syndrome and the symptoms matched, but it doesn’t make it any easier to deal with. I thought I was getting better yesterday but today it is almost worse than before. I don’t know how much longer I can go on for but I know damn sure I won’t EVER take medication again. I know it served a purpose at the time, but this is pure HELL.

Advertisements

One comment

  1. I’ve been there with symptoms matching that and it was hell. Actual hell. To the point where I thought of ringing for an ambulance. But I didn’t and it passed. Eventually it does. Hope you get past it soon and feel well and recovered xx

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: